Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
198187 tn?1190637930

Need to know what to except please

I come off my cytomel on thursday in start the lid on sunday..Take my uptake scan on 18th/19th and straight into RAI on the 19th per the doc. at least I get to be in isolation at home not in the hospital.I think I'm more worried how I'm going to feel coming off the medicine than the actual testing. I'm already forgetting things and not thinking clear and ache like you would not believe. It hurts so bad to walk at times and my left foot turns blue/yellow after i'm on it for a time and it just hurts I cried yesterday evening bed over it and my husband you are going to the doc no I'm not...I'm sick of doc's. If you all can help me get some what prepared for all this that would be great.
thanks,
pam
8 Responses
Avatar universal
Well, unfortunately, either way it's going to get worse before it gets better.  The LID sucks!  Asks the doctors to draw your levels now.  Maybe they didn't dose you efficiently with cytomel.  

I know it gets overwhelming and unfortunately a symptom of hypo is depression too.  Just tell your husband to be understanding.  It sounds like there's something going on with your foot though that may be unrelated to thyroid levels.  Your husband may be right about getting it looked at.  

For isolation I would get together some things to keep you busy but relaxed....

maybe some chick flicks that your husband doesn't like to watch anyways, good books/magazines, stack of cards to mail out to friends or family to say hello, ingredients for lots of 'company cake' (see thyca.org cookbook for recipe), tea, candles, bubble bath, anything that you are normally deprived of as a wife and mother.  Enjoy this time for yourself.  Most of all, try to relax.

Be insistant that your doctors check your levels now and frequently.  Don't take no for an answer.  Even go to your PCP and ask him to draw them.  

I'll say a prayer for you,

Nicki
212753 tn?1275076711
I didnt mind the lid so much as being in hypohell.It was awfull.Like nicki says the thyca cookbook is great.It suggest to cook now while you feel like and freeze it for later.Good reccomendation.
I ate lots of freshfruit and veggies and I even lost a few pounds on lid.I got walnuts(unsalted of course ) and mixed nuts.I made my own seasoned salt too
You will do fine especially wiht all of us to pull you thorugh this.
Love Venora
198187 tn?1190637930
Thanks- can I be on the computer ...I'm going to stay in our room because it has a bathroom attached and then the one in the hallway everyone else can use...I have a garden tub that has never been used so I might just use it for the first time...the magazines and stuff well need to go into the trash right...I'm just lucky that I do not have to stay in the hospital...they checked my blood two weeks ago and they will check again on the 18th..before test is done.
212753 tn?1275076711
201315 tn?1189759422
I'm just gearing up for RAI now.  I had my blood drawn on Friday.  I found out today that my TSH is 53.6 and by TBG is 42.0.  According to the hospital, I go Thursday to take the pill for the body scan, 24 hours later I'll have the scan.  Apparently, that has to be read by radiology, my doctor gets the report on Monday and I'm admitted for RAI (if necessary) on Monday or Tuesday.  The doctor's office has a little different story.  They have me having scan on Thursday and admitted on Friday but hospital says that's not enough time to get everything done.  Who knows!

Anyway, I've been off my meds and on the LID for about 2.5 weeks now.  And, for me at least (knocks on wood) it's not been that bad of an experience.  I'm more tired than normal.  But I go to work everyday, not missed a day.  I work in the legal field and I analyze law all day, speak to clients, and prepare documents.  I’ve had no problems functioning.  I’m still driving, cooking dinner when I get home.  My concentration seems to be on point.  However, I have gained weight…about 15 pounds.  Extremely unhappy with that.  My face became a little puffy around the 1.5 week mark.  I’m becoming very sensitive to cold temperatures and sometimes I feel very achy in my bones.  I take warm bubble baths and that really helps.  But, all in all I’m living life like normal.  Of course, I understand it’s different for all of us and I’ve been lucky

Now, the LID is a different story.  The first few days on it I thought I was gonna die!  But I’ve adjusted.  I’ve learned so much through reading, research and just customizing recipes.  I’m more than glad to share that information with you.  I think the LID is more tolerable if you enjoying cooking.  I bake my own breads, discovered the joys of homemade mayo.  For awhile I was eating this great chocolate cake and then the weight gain started and that had to stop.  BUT, it’s doable and I don’t dread meals now.  It’s just a pain having to cook 3 meals a day.  I make lots and just eat leftovers.  

Hang in there.  Hope for the best.  Let me know if there is anything I can do to help!  ~Lisa
198187 tn?1190637930
yes I have the cookbook of the website..going to look through it I already eat some what healthy I cannot have nuts and stuff like that due to diverticulitis. and I'm a diabetic so sweets are out..but I do love cheese,yogurt, creamer in my coffee....that is the hard part on me....
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.